On the range of the derivative of a real-valued function with bounded support

Tom 153 / 2002

T. Gaspari Studia Mathematica 153(2002), 81-99 MSC: 46G05, 26B05, 46B20, 46T20. DOI: 10.4064/sm153-1-6

Streszczenie

We study the set $f'(X)=\{f'(x): x \in X\}$ when $f:X\rightarrow \mathbb R $ is a differentiable bump. We first prove that for any $C^2$-smooth bump $f: \mathbb R^2 \rightarrow \mathbb R $ the range of the derivative of $f$ must be the closure of its interior. Next we show that if $X$ is an infinite-dimensional separable Banach space with a $C^p$-smooth bump $b:X\rightarrow \mathbb R $ such that $\| b ^{(p)} \| _{\infty} $ is finite, then any connected open subset of $X^{\ast}$ containing $0$ is the range of the derivative of a $C^p$-smooth bump. We also study the finite-dimensional case which is quite different. Finally, we show that in infinite-dimensional separable smooth Banach spaces, every analytic subset of $X^{\ast}$ which satisfies a natural linkage condition is the range of the derivative of a $C^1$-smooth bump. We then find an analogue of this condition in the finite-dimensional case

Autorzy

  • T. GaspariMathématiques Pures de Bordeaux (MPB), UMR 5467 CNRS
    Université Bordeaux 1
    351, cours de la Libération
    33400 Talence, France
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek